Affordable Access

Access to the full text

Rapidly Destructive Coxarthrosis as a Potential Side Effect of Crizotinib in a Patient with ROS1 -Positive Lung Adenocarcinoma

Authors
  • Takamori, Shinkichi1
  • Seto, Takashi1
  • Jinnouchi, Mikako2
  • Oba, Taro1
  • Yamaguchi, Masafumi1
  • Takenoyama, Mitsuhiro1
  • 1 Department of Thoracic Oncology, National Hospital Organization Kyushu Cancer Center, Fukuoka, 811-1395 , (Japan)
  • 2 Department of Radiology, National Hospital Organization Kyushu Cancer Center, Fukuoka, 811-1395 , (Japan)
Type
Published Article
Journal
Therapeutics and Clinical Risk Management
Publisher
Dove Medical Press Ltd.
Publication Date
Jan 17, 2020
Volume
16
Pages
17–20
Identifiers
DOI: 10.2147/TCRM.S229860
PMID: 32021222
PMCID: PMC6975501
Source
PubMed Central
Keywords
Disciplines
  • Case Report
License
Green

Abstract

A 75-year-old woman was diagnosed with c-ros oncogene 1 ( ROS1 )-positive lung adenocarcinoma. She was treated with crizotinib 750 mg/day for 4.5 years, with partial tumor response. However, the patient subsequently presented with right hip pain and difficulty in walking. She underwent magnetic resonance imaging (MRI), which detected T2 prolongation in the right femoral bone head, synovial fluid retention, and bone joint fissure narrowing. The patient was diagnosed with rapidly destructive coxarthrosis (RDC) and received a total hip arthroplasty. This represents a rare case of RDC as a potential side effect of crizotinib in a patient with ROS1 -positive lung adenocarcinoma. MRI should therefore be recommended in patients receiving crizotinib who experience continuing severe hip pain and difficulty in walking. Further investigations are warranted to elucidate the pathogenesis of RDC associated with crizotinib treatment.

Report this publication

Statistics

Seen <100 times